Helpline
Speak to a member of our Information Support Team
(Call-back service – 24h answer machine)

020 8973 0011

or email nurse@beatingbowelcancer.org

PLEASE NOTE THAT THE FORUM WILL CHANGE TO THE NEW CHARITY NAME, LOGO AND COLOURS FROM FIRST AUGUST 2018

Beating Bowel Cancer Community

Bowel cancer treatment and side effects

at2017

Capox side effects

Hi all

I'm coming to the end of week two of my second round of capox.
It's hit me hard, the nausea and sickness are bad, as are the pretty much constant poos, today I have been having fairly frequent stomach cramps. I feel like it's floored me. I've also been suffering badly with sore feet.

I sailed through round one, this time round I'm thinking I can't do it.

Pretty pointless post, suppose I just wanted someone to pat me on the head and tell me it'll get easier!!

Thanks for reading :x::x:

Baxter2

Hi @at2017

No post is ever pointless on here!

I’m sorry your feeling so rubbish on your treatment! I suffered constant nausea with Capox treatment unfortunately but found ondansetron reasonably helpful.

Please call your chemo unit or speak with them at your next visit about your side effects as there are some things they could try to help you. When do you see your oncologist next? Definitely discuss the issues with them too.

Here’s a wee pat on the head and a huge hug to tell you, I hope it will get better. Lean on me and know I’m offering you all the virtual support and hand holding I can. Also, take a little hug for your pocket to pull out anytime you need it!

Lots of love,

K💚💙💜💛❤️

Bear G

Hi @at2017
I can’t promise it’ll get easier but I can reassure you that you’re not alone with this!
For the constant poos, have you been given loperamide (Imodium), if so are you taking the max dose? It does work and makes a huge difference. If you haven’t been given any then I’d definitely suggest calling your unit.
Please make sure you’re drinking loads of fluids and recommend something like dioralyte to help with keeping rehydrated.
You should’ve been given tablets for the sickness (domperidone or metaclopramide for example), are these not working at all?
Do keep a note of how you’ve felt on each day, that’ll be helpful when you feed back to your team before your next cycle.
Big hugs
Bear
:x::x:

Bear G

Been trying to post that for 15 mins!!

at2017

Thank you 😘😘

I just didn't expect it to be this hard this time round.

It's just so draining, I have no appetite and where I feel so sick I know I'm not drinking enough.

Then where I feel so down the guilt kicks in that im being a pretty rubbish mum and wife.

Roll on Monday morning when I take my last tablet for a week

Xx

Quote from @Baxter2:
Hi @at2017

No post is ever pointless on here!

I’m sorry your feeling so rubbish on your treatment! I suffered constant nausea with Capox treatment unfortunately but found ondansetron reasonably helpful.

Please call your chemo unit or speak with them at your next visit about your side effects as there are some things they could try to help you. When do you see your oncologist next? Definitely discuss the issues with them too.

Here’s a wee pat on the head and a huge hug to tell you, I hope it will get better. Lean on me and know I’m offering you all the virtual support and hand holding I can. Also, take a little hug for your pocket to pull out anytime you need it!

Lots of love,

K💚💙💜💛❤️

at2017

Thanks for your repy

I've been taking the poo and sick pills. They just don't seem to take the edge of it anymore, so I will def be asking for stronger ones next time.

I think I may need some dioralyte as I know I'm not drinking enough, so will pop and get some tomorrow, thank you.

I may just give them a quick call tomorrow, just to put my mind at ease

Xx

Quote from @Bear G:
Hi @at2017
I can’t promise it’ll get easier but I can reassure you that you’re not alone with this!
For the constant poos, have you been given loperamide (Imodium), if so are you taking the max dose? It does work and makes a huge difference. If you haven’t been given any then I’d definitely suggest calling your unit.
Please make sure you’re drinking loads of fluids and recommend something like dioralyte to help with keeping rehydrated.
You should’ve been given tablets for the sickness (domperidone or metaclopramide for example), are these not working at all?
Do keep a note of how you’ve felt on each day, that’ll be helpful when you feed back to your team before your next cycle.
Big hugs
Bear

Bear G

Hi @at2017
Do give them a call, for peace of mind at least.
Are you sure you’re taking the max dose of the tablets?
It may be that they want to reduce the dose of your chemo, if so please don’t worry about it. I had to have my capcitabine dose reduced several times until I got to a tolerable level.
Big hugs
Bear
:x::x:

at2017

If they reduce it do they extend the amount of time you are on it for? Someone else suggested I might need the dosage reduced but that scares me x

Quote from @Bear G:
Hi @at2017
Do give them a call, for peace of mind at least.
Are you sure you’re taking the max dose of the tablets?
It may be that they want to reduce the dose of your chemo, if so please don’t worry about it. I had to have my capcitabine dose reduced several times until I got to a tolerable level.
Big hugs
Bear

Bear G

Hi @at2017
No not at all. The whole thing with chemo dosing that isn’t well explained is that they aim to get you onto your maximum tolerated dose. The key word there being tolerated. Therefore they start on a high dose and reduce to a level that suits you. This is the opposite to other forms of medicine where they start at low doses and gradually increase, the reason is that they want to ensure you’re getting an effective level from day one.
That’s IF they decide to reduce the dose. It’s something you could chat to your team about when you call them.
:x::x:

at2017

Ooooo and it's you on the next page!! #famous

Thank you that's put my mind at ease, I'm seeing them Wednesday so I will be completely honest and not try and be super woman!

at2017

I called the out of hours team this morning as I got worse over night, they have told me to stop taking the tablets and will lower the dose next time
Thanks for all your help :x::x:

Bear G

Gods that you’ve called them, that sounds like good advice.
:x::x:

Baxter2

Hope things are a bit better today @at2017 ?

Lots of love,

K💚💙💜💛❤️

at2017

Not really!! But getting slightly better. I'm hoping I'll be back on form for water egg Sunday tomorrow!! Xxx

Quote from @Baxter2:
Hope things are a bit better today @at2017 ?

Lots of love,

K💚💙💜💛❤️

Stillme

Hi @at2017 I just wanted to get in touch as I am in a very similar position to you - my first cycle was so bad I was hospitalized and told not to take the cape tablets at all, I'm on day 8 of second cycle, infusion reduced but cape tablets full dose. I just wanted to say that I totally understand, and yet feel so weak as so many people goes through years of chemo and I just don't know how to face up to another 6 of these so I know what you are saying about the fear of giving in and not taking enough or it being extended - Helen xx (forgive me I might have even already replied to this posting I just can't remember and can't look whilst typing this!!)

at2017

Ah thanks for reply, yep I ended up in hospital yesterday. I feel dreadful, even though they've stopped the treatment the side effects aren't getting any better. I've got myself in a right old state about it all xx

Quote from @Stillme:
Hi @at2017 I just wanted to get in touch as I am in a very similar position to you - my first cycle was so bad I was hospitalized and told not to take the cape tablets at all, I'm on day 8 of second cycle, infusion reduced but cape tablets full dose. I just wanted to say that I totally understand, and yet feel so weak as so many people goes through years of chemo and I just don't know how to face up to another 6 of these so I know what you are saying about the fear of giving in and not taking enough or it being extended - Helen xx (forgive me I might have even already replied to this posting I just can't remember and can't look whilst typing this!!)

Stillme

HI @at2017 I am so sorry you've ended up in hospital. Are you home now and has the sickness stopped now, again although I am no expert, when I was so bad last time, if the sickness and treatment has stopped I can almost certainly say if you can hang on and just get through today, and then tomorrow do the same thing and only focus on getting through that day then you WILL start to feel a little better, and as you know, even a little better is a lot better than it was!! Helen :x::x:

Teddy

Hi
I struggled badly with capox as well. A few things I found helped were to take croissants in the mornings before the capecitabone tablets and the baked potato with every evening meal before the pills. This storage helped me minimise the stomach upset.
I also drank a lot of lucozade sport
Hope things can improve for you

GD62

Hello yes usually have a croissant, toast or even a couple of Jaffa cakes with cap tablets,,,good luck :x: